Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
Question: Birth Control and Missing Periods?
|mommysgirlren - Fri Sep 19, 2008 2:01 pm||
Ii have been on birth control for almost 18 years. However since December 2007 or January 2008 I have not had my period. I did home pregnancy tests, went to the doctor for an exam and a pregnancy test there and they said nothing was wrong and tests were negative. Went a few months later for my annual exam and told them still no period and the doctor said sometimes this happens when your on the pill. I've missed here and there before in 18 years but NEVER this long. I am 33 years old in a steady relationship, I don't have any other health problems that I know of but I have put on a lot of weight in the last year or so. What else can I do? Should I be concerned. My doctor isn't? By the way I'm taking LoOvral 28. Please help if you can.......I don't have health insurance and therefore go to Planned Parenthood. Is that part of my problem?
|Debbie Miller, RN - Tue Sep 30, 2008 3:51 pm||
Planned parenthood is a good option for you and has no association with the absence of periods. Likely this is just your own body and over time our periods can change. It would be good for you to have a pelvic exam if they offer that and you are due for one. There may also be some type of low cost clinic available in your area for a complete physical since other hormones are sometimes involved and disorders of the thyroid or pituitary glands can affect your periods as well. It would be good to be checked for overall health in some type of screening situation. Call your local health department to see if the community offers such services on a sliding fee schedule.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.